MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL; PISTON SYRINGE
Catalog Number 309585
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no.309585, batch no.Unknown.It was reported that during use of the syringe 3 ml ll there is syringe needle connectivity issue, syringes are leaking when used with covidien needles.The following information was provided by the initial reporter: this has happened several times with the a viscous medication however a non-viscous medication was used and i was able to recreate the leak with normal saline.The non-viscous medication is administered with the 3 ml syringe, however the viscous medication is administered from a 10 ml syringe.I believe there must be an issue with the 20g 5/8¿ needle fit in the threads of bd syringes, particularly if there is any resistance or viscosity to the medication.I do not have a number of times, as it was shared with me in passing by the nursing staff.I did find out it has occurred at both campuses over several months, thus making me believe it is not a specific lot.
 
Event or Problem Description
Material no.309585 batch no.Unknown.It was reported that during use of the syringe 3ml ll there is syringe needle connectivity issue, syringes are leaking when used with covidien needles.The following information was provided by the initial reporter: this has happened several times with the a viscous medication however a non-viscous medication was used and i was able to recreate the leak with normal saline.The non-viscous medication is administered with the 3ml syringe, however the viscous medication is administered from a 10ml syringe.I believe there must be an issue with the 20g 5/8¿ needle fit in the threads of bd syringes, particularly if there is any resistance or viscosity to the medication.I do not have a number of times, as it was shared with me in passing by the nursing staff.I did find out it has occurred at both campuses over several months, thus making me believe it is not a specific lot.
 
Additional Manufacturer Narrative
Investigation: four photos were received and evaluated.One photo displays a loose 3ml bd syringe with a magellan safety needle attached and the top webs of each of the products.Due to poor picture quality the batch and part number could not be determined.One photo displayed the syringe and needle assembly with 1.5ml of clear fluid with observable leakage at the connection point.One photo displays a red carton containing fully sealed 3ml syringes.One photo displays a red carton containing fully sealed safety needles it is unclear from the photos what is causing the leakage.A physical unused syringe in addition to an unused safety needle are needed for a more thorough evaluation.A device history record review could not be performed as lot number was unknown.

Brand Name
SYRINGE 3ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8970588
Report Number1213809-2019-00902
Device Sequence Number19554103
Product Code FMF
UDI-Device Identifier30382903095859
UDI-Public30382903095859
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309585
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;